MAUDE Adverse Event Report: TRACOE MEDICAL GMBH TRACOE COMFORT TRACHEOSTOMY CANNULA; TRACOE COMFORT TRACHEOSTOMY CANNULA WITH 15 MM CONNECTOR

TRACOE MEDICAL GMBH TRACOE COMFORT TRACHEOSTOMY CANNULA; TRACOE COMFORT TRACHEOSTOMY CANNULA WITH 15 MM CONNECTOR
Model Number REF 105-06-1
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
The flange had detached from the outer tube of the tracoe comfort tube, allowing the tube to migrate into the trachea and lodge in the bronchus.Under intravenous sedation and local anaesthesia, a size 7.5 tracheostomy tube was temporarily inserted to permit passage of the bronchoscope, and the displaced segment was retrieved using a grasping instrument.The airway was restored with a functioning tube, and the patient was discharged the same day in stable condition.
 
Additional Manufacturer Narrative
According to the complaint description, the tracheostomy tube was fitted as per usual; however, the flange came loose from the tube, allowing the tube to enter the trachea and lodge in the bronchus.Tracing of the lot number showed no recurrence of this issue within the batch.A review of the production data indicated no deviations or anomalies during production.The defect and lot could be verified from the received photos.The cannula was used for almost one month, and it was stated that it was cleaned once or twice a day using tracoe solution.Nevertheless, the partly removed labelling at the neck plate implies harsher cleaning, which might have contributed to the defect.However, it cannot be clearly determined whether the cannula was treated and cleaned according to ifu.It is also not known whether strong forces acted on the cannula, in particular on the flange.Therefore, it is not possible to conclusively determine the cause.

Brand Name
TRACOE COMFORT TRACHEOSTOMY CANNULA
Common Device Name
TRACOE COMFORT TRACHEOSTOMY CANNULA WITH 15 MM CONNECTOR
Manufacturer (Section D)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM  55268
Manufacturer (Section G)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
Manufacturer Contact
margarete halle
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
MDR Report Key22951225
Report Number8010485-2025-50078
Device Sequence Number9893990
Product Code JOH
UDI-Device Identifier04035324014514
UDI-Public4035324014514
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K781729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Remedial Action Other,Replace
Type of Report Initial
Report Date (Section B) 08/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREF 105-06-1
Device Catalogue NumberREF 105-06-1
Device Lot Number1100032602
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale